Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 172, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 2, 2004, 9:43 PM CDT for Ashley County, Arkansas; Morehouse Parish, Louisiana. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 9:43 PM CDT (02:43 UTC)
- Expired
- Jun 2, 2004, 11:00 PM CDT
- In force
- 77 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 189 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 8:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1765 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 030243
SVRJAN
ARC003-LAC067-030400-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
942 PM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS
MOREHOUSE PARISH IN NORTHEAST LOUISIANA
* UNTIL 1100 PM CDT
* AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 23 MILES NORTHWEST OF WEST
CROSSETT TO 35 MILES WEST OF BASTROP...OR FROM 17 MILES SOUTH OF
HAMPTON TO 10 MILES EAST OF RUSTON...MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR WEST CROSSETT AT 1010 PM CDT
BE NEAR NORTH CROSSETT...CROSSETT AT 1020 PM CDT
BE NEAR BEEKMAN AT 1025 PM CDT
BE NEAR FOUNTAIN HILL...BASTROP AT 1030 PM CDT
BE NEAR HAMBURG...MER ROUGE...BONITA...COLLINSTON AT 1040 PM CDT
WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.
LAT...LON 3335 9191 3318 9209 3275 9202 3268 9192
3257 9190 3265 9170 3302 9150 3330 9148
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:30 PM CDT, 8 hours 13 minutes earlier.
Area forecast discussion, Jun 2, 1:30 PM CDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 130 PM CDT WED JUN 2 2004 .SYNOPSIS...LATEST SATELLITE IMAGERY SHOWS MCS #3 GETTING ORGANIZED OVER OKLAHOMA AND KANSAS. DUE TO THE HIGHLY ACTIVE PATTERN OF MULTIPLE MCS DEVELOPMENT AND TRACKS OVER THE SAME AREAS OVER SHORT PERIODS OF TIME...THE MODELS HAVE TEMPORARILY BECOME UNRELIABLE. EXTRAPOLATION FROM SATELLITE IMAGERY AND LAPSE DATA APPEARS TO BE THE BEST FORECAST APPROACH OVER THE NEXT 24 HOURS OR SO. CURRENT DATA SHOWS TWO AXIS OF INSTABILITY IN THE VICINITY OF THE MCS. THE FIRST IS JUST SOUTH OVE IT OVER WEST CENTRAL OKLAHOMA...AND THE OTHER...MUCH LARGER AXIS EXTENDS FROM TULSA...OKLAHOMA TO CHATTANOOGA...TENNESSEE. A STATIONARY FRONT IS SITUATED JUST NORTH OF THE LATTER INSTABILITY AXIS. OTHER THINGS TO NOTE...THE MID LEVEL FLOW REMAINS SOUTHEASTERLY AT 35 TO 45 KNOTS...AND THERE IS A BOUNDARY JUST WEST OF THE FORECAST AREA THAT STRETCHES FROM VICKSBURG TO THE SOUTHERN FRINGE OF MCS #3. && .DISCUSSION...EXPECTING MCS #3 TO PROPAGATE EASTWARD ALONG THE STATIONARY FRONT THROUGH THE AFTERNOON AND EVENING AFFECT MAINLY ARKANSAS AND TENNESSEE. HOWEVER...OVER THE NEXT FEW HOURS EXPECT ANOTHER MCS TO BEGIN DEVELOPING JUST TO THE SOUTH OF #3...OVER SOUTHERN OKLAHOMA. THIS NEW MCS (MCS #4) IS EXPECTED TO PROPAGATE SOUTHEASTWARD DURING THE LATE AFTERNOON AND EVENING HOURS. BY SUNSET...EXPECT THE ACTIVITY TO BEGIN MOVING INTO THE NORTHWESTERN CORNER OF THE FORECAST AREA. GIVEN AN ANTICIPATED DECENT SHEAR PROFILE...THINK THAT ISOLATED SEVERE THUNDERSTORM ACTIVITY IN AMONGST THE OTHER SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE AGAIN DURING THE OVERNIGHT HOURS. THE MAIN CONCERN WILL BE FOR WINDS AND HAIL YET AGAIN. AFTER MCS #4 MOVES OUT OF THE AREA TOMORROW MORNING...SKIES SHOULD CLEAR SOME AND GIVE THE ATMOSPHERE PLENTY OF TIME TO RECOVER FOR MCS #5...WHICH IS EXPECTED SOMETIME TOMORROW EVENING AND NIGHT. POSSIBLE EVIDENCE FOR THIS ONE CAN BE SEEN IN THE WATER VAPOR IMAGERY OVER NORTHERN COLORADO AND SOUTHWESTERN WYOMING. THIS ONE SHOULD BE THE LAST MCS FOR A WHILE...I HOPE. AT THIS POINT IN TIME...THINKING THAT THE MODELS REGAIN THEIR HANDLING AS THE PATTERN BECOMES MORE INDUCED BY THE SYNOPTIC FEATURES THAN THE MESOSCALE FEATURES. ON FRIDAY AND SATURDAY...EXPECTING A GRADUAL INTENSIFICATION OF THE FOUR CORNERS HIGH TO THE WEST AND THE BERMUDA HIGH TO THE EAST..WHICH SHOULD HELP DRY THINGS OUT A BIT THROUGH SATURDAY. ON SUNDAY...THE FOUR CORNERS HIGH WEAKENS CONSIDERABLY AND MAKES THE FLOW OVER THE UNITED STATES ZONAL. THE ZONAL FLOW SHOULD HELP PREVENT A STATIONARY FRONT...OVER THE UPPER MIDWEST...FROM MOVING SOUTH AND OVER THE FORECAST AREA. DURING THE FRIDAY THROUGH SUNDAY PERIOD...ONLY ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED. AT THE BEGINNING OF THE WORK WEEKS...THERE WILL BE A WESTWARD MIGRATION OF THE BERMUDA HIGH. THIS SHOULD...FOR THE MOST PART...HELP CONTINUE THE DRYING CONDITIONS. HOWEVER...AFTERNOON TEMPERATURES ECLIPSING 90 DEGREES ARE POSSIBLE BY WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 87 65 87 / 50 50 40 30 MERIDIAN 66 87 63 87 / 50 50 30 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 18/HENRY
Hazardous weather outlook, Jun 2, 8:42 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 842 PM CDT WED JUN 02 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 032121- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 842 PM CDT WED JUN 02 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR TONIGHT ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND A LARGE PORTION OF CENTRAL MISSISSIPPI...GENERALLY ALONG AND WEST OF A LINE FROM JACKSON METRO TO BROOKHAVEN AS WELL AS NORTH OF A CARTHAGE TO DE KALB LINE. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF EASTERN MISSISSIPPI GENERALLY ALONG AND EAST OF A LINE FROM CARTHAGE TO RALEIGH TO COLUMBIA. A COMPLEX OF STRONG STORMS WERE ADVANCING SOUTHEAST ACROSS SOUTHERN ARKANSAS INTO NORTHWEST LOUISIANA. ALSO OTHER STRONG THUNDERSTORMS WERE NOTED ACROSS EXTREME NORTHERN MISSISSIPPI. AN UPPER LEVEL WEATHER DISTURBANCE IN THE SOUTHERN PLAINS WILL ALSO SWING ACROSS THE REGION AND WILL PROVIDE UPPER SUPPORT FOR THE STRONG CONVECTION. THIS WILL BE AIDED BY THE REMNANTS OF A FRONT WHICH WILL HELP TO PROVIDE THE FOCUS FOR STRONG THUNDERSTORMS OVER THE REGION. THIS ROUND OF STORMS SHOULD MOVE THROUGH THE REGION BY DAYBREAK THURSDAY WITH ONLY MINIMAL REDEVELOPMENT EXPECTED THURSDAY AFTERNOON. THESE STORMS WILL BEGIN TO AFFECT THE REGION FROM THE NORTHWEST AFTER 10 PM THIS EVENING. I THE MAIN RISK FROM STORMS WILL BE WIND GUSTS OF 70 MILES AN HOUR AND HAIL TO THE SIZE OF GOLF BALLS WITH FREQUENT LIGHTNING STRIKES AND VERY HEAVY DOWNPOURS. . ...FLOODING... STRONG THUNDERSTORMS WILL PRODUCE LOCALIZED HEAVY RAINFALL TONIGHT. MOST LOCATIONS SHOULD SEE LESS THAN 1 INCH OF ADDITIONAL RAINFALL. ONLY ISOLATED MINOR PONDING OF WATER CAN BE EXPECTED ACROSS SOME ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT... ADDITIONAL ROUNDS OF THUNDERSTORMS MAY DEVELOP FOR THURSDAY NIGHT AND ON SATURDAY AS MORE UPPER LEVEL DISTURBANCES REACH THE LOWER MISSISSIPPI VALLEY. THE POSITION OF THE SURFACE FRONTAL REMNANTS IS VERY QUESTIONABLE AT THIS TIME. THE MOST LIKELY AREA TO BE AFFECTED WILL BE REFINED IN LATER OUTLOOKS. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS...MAY BE NECESSARY FOR TONIGHT ACROSS THE REGION. THEY MAY ALSO BE NEEDED FOR A FEW HOURS AT A TIME FOR LATE THURSDAY THROUGH SATURDAY BUT IS NOT EXPECTED FOR THE PERIOD SUNDAY THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:28 PM CDT | Severe Thunderstorm Warning | JAN | Richland | 62 min |
| Jun 2, 10:48 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 57 min |
| Jun 2, 11:00 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 60 min |
| Jun 2, 11:02 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 58 min |
| Jun 2, 11:23 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 77 min |
| Jun 2, 11:30 PM CDT | Severe Thunderstorm Warning | JAN | Richland | 30 min |
| Jun 2, 11:30 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 60 min |
| Jun 2, 11:41 PM CDT | Flash Flood Warning | JAN | Franklin, Richland | 3 hr |
| Jun 2, 11:42 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 58 min |
| Jun 2, 11:44 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 46 min |
| Jun 3, 12:00 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 20 min |
| Jun 3, 12:25 AM CDT | Flash Flood Warning | JAN | Tensas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.